Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 16, NWS Medford, OR

March 15, 2006Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Mar 15, 2006, 2:00 PM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 16, 2006, 12:00 AM PST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 15, 2006, 2:00 PM PST (22:00 UTC)
In effect from
Mar 16, 2006, 12:00 AM PST
Expired
Mar 16, 2006, 11:29 AM PST
In force
11 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 8:23 AM PSTHEAVY SNOW 76 Nw Mount Shasta, CAMEASURED OVERNIGHT AT 3900 FEET.
Mar 16, 8:53 AM PSTHEAVY SNOW 81 N Mount Shasta, CA24 HOUR TOTAL ENDING AT 830 AM PST. STILL SNOWING.
Mar 16, 9:17 AM PSTHEAVY SNOW 84 Sw Weed, CA24 HOUR TOTAL ENDING AT 8AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 152200
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST WED MAR 15 2006

CAZ081-152300-
/O.CAN.KMFR.HW.A.0010.060316T1100Z-060317T0400Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
200 PM PST WED MAR 15 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH FOR THE SHASTA VALLEY. 

$$

ORZ021-022-160600-
/O.UPG.KMFR.HW.A.0010.060316T0800Z-060317T0000Z/
/O.NEW.KMFR.HW.W.0016.060316T0800Z-060316T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
200 PM PST WED MAR 15 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL APPROACH THE COAST LATE TONIGHT AND MOVE
ONSHORE THURSDAY MORNING. SOUTH WINDS WILL BEGIN TO INCREASE LATER
THIS EVENING AND WILL REACH THERE PEAK WITH GUSTS TO 60 MPH JUST
AHEAD AND WITH THE FRONTAL PASSAGE EARLY THURSDAY MORNING. WINDS
WILL GRADUALLY DECREASE BEHIND THE FRONT LATE THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RH
4 follow-up statements
000 
WWUS76 KMFR 160544
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
944 PM PST WED MAR 15 2006

ORZ021-022-161345-
/O.CON.KMFR.HW.W.0016.060316T0800Z-060316T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
944 PM PST WED MAR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY FOR
THE COAST OF SOUTHERN OREGON.

A COLD FRONT APPROACHING THE COAST IS CAUSING SOUTH WINDS TO
INCREASE THIS EVENING. THEY WILL CONTINUE TO STRENGTHEN...EVENTUALLY
PEAKING WITH GUSTS TO 60 MPH JUST AHEAD AND WITH THE FRONTAL
PASSAGE EARLY THURSDAY MORNING. WINDS WILL GRADUALLY DECREASE
BEHIND THE FRONT LATE THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BERTEAU
000 
WWUS76 KMFR 161233
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
433 AM PST THU MAR 16 2006

CAZ081-162045-
/O.EXB.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
433 AM PST THU MAR 16 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING FOR THE SHASTA VALLEY...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON.

A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS BRINGING A
COLD FRONT INLAND THIS MORNING. STRONG SOUTH WINDS OF 35 TO 45 MPH
WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON IN THE
SHASTA VALLEY. WINDS WILL GRADUALLY DECREASE BEHIND THE FRONT LATE
THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-161800-
/O.CON.KMFR.HW.W.0016.000000T0000Z-060316T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
433 AM PST THU MAR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE COAST OF SOUTHERN OREGON. 

A COLD FRONT APPROACHING THE COAST IS CAUSING SOUTH WINDS TO
INCREASE THIS MORNING. WINDS WILL CONTINUE TO STRENGTHEN...
EVENTUALLY PEAKING AT 35 TO 45 MPH WITH GUSTS TO 60 MPH JUST
AHEAD OF AND DURING THE FRONTAL PASSAGE THIS MORNING. WINDS WILL
GRADUALLY DECREASE BEHIND THE FRONT LATE THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 161731
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
931 AM PST THU MAR 16 2006

ORZ021-022-161845-
/O.CAN.KMFR.HW.W.0016.000000T0000Z-060316T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
931 AM PST THU MAR 16 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. WINDS ALONG THE COAST HAVE DECREASED BEHIND A 
COLD FRONT.

$$

CAZ081-170000-
/O.CON.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
931 AM PST THU MAR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SHASTA VALLEY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SHASTA VALLEY. 

A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS BRINGING
A COLD FRONT INLAND THIS MORNING. STRONG SOUTH WINDS OF 30 TO
40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS AFTERNOON
IN THE SHASTA VALLEY. WINDS WILL GRADUALLY DECREASE BEHIND THE
FRONT LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MS
000 
WWUS76 KMFR 161929
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1129 AM PST THU MAR 16 2006

CAZ081-162300-
/O.CAN.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/
/O.NEW.KMFR.WI.Y.0017.060316T1929Z-060316T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1129 AM PST THU MAR 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS PUSHING
A COLD FRONT INLAND TODAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE SHASTA
VALLEY. THE STRONGEST WINDS WILL BE AROUND WEED. WINDS WILL DECREASE
BEHIND THE FRONT LATE THIS AFTERNOON THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 15, 8:45 AM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 15, 8:45 AM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST WED MAR 15 2006

.DISCUSSION...FAIRLY QUIET DAY EXPECTED TODAY AS THERE IS NO WELL
DEFINED FRONTS APPROACHING THE REGION. A MOIST WESTERLY FLOW WILL
KEEP A LOT OF CLOUDS AND SCATTERED LIGHT SHOWER ACTIVITY AROUND THE
AREA. DIFFERENCES BETWEEN THE TWO MODELS EXIST IN HANDLING THE
SYNOPTIC PATTERN DEVELOPING OVER THE EAST PACIFIC. AFTER LOOKING AT
THE LATEST WATER VAPOR LOOP WOULD TEND TO LEAN TOWARDS THE GFS
MODEL...BUT SOMEWHAT TONED DOWN ON THE STRENGTH OF THE SYSTEM
THURSDAY.

&&

.AVIATION...GENERALLY VFR CONDITIONS TODAY WITH SCATTERED SHOWERS
AND OCCASIONAL MVFR CONDITIONS.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
     AFTERNOON...FLORENCE OR TO OR/CA BORDER 0-60 NM.
  ...SMALL CRAFT ADVISORY FOR WINDS THROUGH THIS EVENING...FLORENCE
     OR TO OR/CA BORDER 0-60 NM.
  ...GALE WARNING THIS EVENING THROUGH THURSDAY AFTERNOON...FLORENCE
     OR TO OR/CA BORDER 0-60 NM.
  ...HIGH WIND WATCH MIDNIGHT THROUGH THURSDAY AFTERNOON FOR THE
     SOUTHERN OREGON COASTLINE FLORENCE TO OR/CA BORDER.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
     AFTERNOON...OR/CA BORDER TO PT ST GEORGE CA 0-60NM.
  ...SMALL CRAFT ADVISORY FOR WINDS THROUGH THIS EVENING...OR/CA
     BORDER TO PT ST GEORGE CA 0-60NM.
  ...GALE WARNING THIS EVENING THROUGH THURSDAY AFTERNOON...OR/CA
     BORDER TO PT ST GEORGE CA 0-60NM.
  ...HIGH WIND WATCH MIDNIGHT THROUGH THURSDAY AFTERNOON FOR THE
     NORTHERN CALIFORNIA COASTLINE OR/CA BORDER TO PT. ST GEORGE.
  ...HIGH WIND WATCH THURSDAY MORNING THROUGH AFTERNOON FOR THE
     SHASTA VALLEY OF SISKIYOU COUNTY.

RH

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:03 AM PSTHigh Wind WatchMFRSiskiyou10 hr

Nearby

High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.